MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL2512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Pericardial Effusion (3271)
Date of Event 04/04/2024
Type of Reportable Event Death
Event or Problem Description
A shockwave c2 coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the left anterior descending artery.The procedure was completed successfully, followed by stenting.The patient was discharged from the hospital the next day.In that same afternoon, the patient was transported to the hospital again with cardiopulmonary arrest (cpa).Images showed that the lad stent was occluded and in a state of spontaneous awakening trials (sat).After the cpa urgent procedure was conducted, a left ventricular (lv) rupture and pericardial fluid occurred.The patient expired that night.The physician did not deny the causal relationship completely between ivl and the patient's death but also thinks other factors may be more significant.Lesion #6 was treated with the ivl catheter and stent.Lesion #7 was treated with a balloon catheter (bc) and stent.About 75 % stenosis remained distal to the stent in lesion #7.However, the 75 % stenosis was very tiny, so the physician decided not to treat the site and left it as it was.The physician believes this might have been related to the event.
 
Additional Manufacturer Narrative
The subject device was not returned for investigation.Therefore, a physical investigation of the device was not possible.The cause of the death could not be determined based on the information available.The physician believes the 75% stenosis that was left untreated might have been related to the subsequent occlusion and patient's death.There was no device malfunction reported on the ivl catheter.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Additional Manufacturer Narrative
This supplemental mdr is being submitted to report new information received regarding concomitant devices as noted in section d10.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key19198169
Report Number3015053858-2024-00037
Device Sequence Number8360687
Product Code QMG
UDI-Device Identifier00195451000089
UDI-Public(01)00195451000089(17)251130(10)01A231110A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberC2IVL2512
Device Catalogue NumberC2IVL2512
Device Lot Number01A231110A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTA VIEW CATHETER (TERUMO); HIRYU PLUS 2.0/15 CATHETER (TERUMO); HIRYUPLUS2.5/12MM CATHETER (TERUMO); ONYX FRONTIER 2.0/26MM STENT (MEDTRONIC); ONYXFRONTIER 2.5/30MM STENT (MEDTRONIC)
Outcome Attributed to Adverse Event Hospitalization; Death; Required Intervention;
Patient Age87 YR
Patient SexFemale